Years ago, I took a B12 vitamin pill for some added energy, since I was working a 3rd shift job and going to "night" school at the same time. I didn't get "hooked" on the pills, and I didn't even really notice a significant energy increase, but I did feel better in general.
However, every time I forgot to take the pill, I had a massive headache that day. Taking a "late" pill didn't immediately solve the headache, but I felt better the day after.
This isn't on the order of a heroine withdrawal, but it was still pretty bad. Fortunately, continuing to not take the pills didn't produce continual headaches, just that first day of missing the vitamin pill.
Conceivably, this could be an additive a local, state, or federal government body decides to add to the water, as a health booster like some places use fluoride.
In our case, it unfortunately is at a level that causes similar headaches when the water is filtered, or the person travels away from the B12 additive water.
It's not an addiction, per se, but there's definitely a reason for continued use of the B12 water (avoid day long, massive headaches).
There are many people who are addicted to caffeine, and it is considered a poison. We start drinking it as little kids in our soda/pop, then as we get older, we drink more pop, then add coffee, energy drinks, and there are many other caffeine infused items people use on a regular basis.
Years ago I found an online store that was dedicated to caffeinated products, from food to makeup to soap to pretty much anything you can think of, but I can't find it ATM.
Caffeine withdrawal can be fairly serious, but not like heroin symptoms. From what little I know about it, they are about the same in what they affect, but caffeine is much milder and lasts a much shorter time.